MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS PRO ISE ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Catalog Number 08464537001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na and k electrode lot numbers and expiration dates were not provided.The qc recovery data provided was acceptable.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable gen.2 ise indirect for na and k results for 12 patient samples on a cobas pro ise analytical unit.The patients' doctor questioned the results which prompted the customer to repeat the patient samples.For sample 1, the initial na result was 130.0 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 138.3 mmol/l.For sample 2, the initial na result was 126.5 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 133.5 mmol/l.For sample 3, the initial na result was 128.9 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 137.1 mmol/l.For sample 4, the initial na result was 127.4 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 135.4 mmol/l.For sample 5, the initial na result was 129.2 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 137.4 mmol/l.For sample 6, the initial na result was 128.9 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 137.6 mmol/l.For sample 7, the initial na result was 125.4 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 133.6 mmol/l.For sample 8, the initial na result was 127.2 mmol/l and the initial k result was 3.63 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat na result was 135.4 mmol/l and the repeat k result was 4.07 mmol/l.For sample 9, the initial na result was 119.9 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 127.2 mmol/l.For sample 10, the initial na result was 127.7 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 136.0 mmol/l.For sample 11, the initial na result was 129.4 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 138.4 mmol/l.For sample 12, the initial na result was 128.6 mmol/l.The sample was repeated the next day on another cobas pro analyzer and the repeat result was 137.2 mmol/l.
 
Additional Manufacturer Narrative
The investigation noted that there were multiple qc expired, out-of-range, and sample aspiration alarms surrounding the event.Aspiration alarms can be an indication of poor sample quality.The field service engineer (fse) inspected the analyzer and determined that the event was caused by worn ion-selective electrode (ise) pinch valve tubing and sipper tubing.He then inspected all assemblies.Cleaned the wash bath, sample probe, and ise sipper.Replaced the pinch valve tubing and sipper tubing, changed all of the syringe seals, and verified the alignment.He performed an air purge, reagent prime, ise checks (x50), and mechanical checks with successful results.Calibrations, qcs.Crosschecks with another module were performed with successful results.After service, no further issues were reported by the customer.The investigation determined the service actions resolved the issue.

Brand Name
COBAS PRO ISE ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18789863
Report Number1823260-2024-00560
Device Sequence Number15407348
Product Code JJE
UDI-Device Identifier07613336158876
UDI-Public07613336158876
Combination Product (Y/N)Y
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08464537001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown